Arkansas, 2025

Ice Storm and Winter Storm in Arkansas, February 18 to 19, 2025

February 18 to 19, 2025 · NWS LZK · 34 events in 32 counties and zones

A strong winter storm moved into Arkansas from the plains overtop a cold airmass already in place. Snow, heavy at times, was seen across much of the state with freezing rain noted over central Arkansas initially, with the axis of freezing rain shifting south into southern Arkansas with time.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong winter storm moved into Arkansas from the plains overtop a cold airmass already in place. Snow, heavy at times, was seen across much of the state with freezing rain noted over central Arkansas initially, with the axis of freezing rain shifting south into southern Arkansas with time. Very cold temperatures would filter into the state in the wake of the winter storm prolonging winter storm and winter weather impacts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 18, 6:17 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 18, 6:17 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
617 AM CST Tue Feb 18 2025

...New AVIATION, CLIMATE...

.SHORT TERM...
(Today through Wednesday Night)
Issued at 347 AM CST Tue Feb 18 2025

Winter weather condns are expected to spread acrs the state fm N/Wrn
AR into Cntrl and Ern AR by later this aftn to evng, w/ now most of
the state under a winter weather headline. Impacts to travel are
expected acrs much of the state over the next 24 hours thru early
Wed mrng, w/ slick to treacherous road condns possible, particularly
acrs Nrn AR where greater snow accumulations are expected. Bridges
and overpasses wl also become problematic very quickly as winter
precip begins to accumulate.

Latest objective sfc temp analysis indicated the sfc 0C isotherm was
draped acrs Nrn AR, just north of the I-40 corridor, w/ Arctic air
beginning to spill into Nrn AR, and sfc pres ridging extending
N/Ewrd fm the ARKLATEX into N/Wrn AR. Thru the day today, sfc
cyclonic flow wl be moving E-N/Ewrd acrs the FA, w/ covg of precip
incrsg fm N/W to E. The past few 24 hours of short term guidance has
trended markedly cooler for temperatures thru the day today, w/ the
0C sfc isotherm expected to linger more Swrd along or near the I-40
corridor, and sfc temps in the 20s acrs Nrn AR. As such, official
fcst snow amounts have trended up quite a bit over the Nrn third of
the FA, which better represents the 18/00Z suite of deterministic
short-term guidance.

Over Nrn AR, expect an early period of mixed precip acrs N/Wrn to
Nrn AR as precip begins to move into the region, w/ an eventual
transition to snow by later this mrng. Total amounts acrs the Nrn
third of the state wl range fm 6 to 10 inches, w/ locally greater
amounts near one foot possible along the N/Wrn portion of the AR/MO
state line. Given the higher total fcst amounts, periods of
efficient snowfall rates in excess of 1-2"/hr wl be possible,
particularly by the later evng hrs tonight and could result in
severely reduced visibilities with gusty Nrly winds.

Over Cntrl AR, a gradient of mixed precip, consisting of freezing
rain to snow/sleet is still anticipated, w/ precip lkly starting
over Wrn AR by mid-mrng today, and quickly spreading Ewrd acrs the
state, reaching Ern to S/Ern AR near 00Z tonight. Persistent mixed
precip wl lead to much lower snow totals acrs the Cntrl third of the
state, w/ b/w 1 to 3 inches, primarily north of I-40, and some light
glazing from freezing rain, w/ ice accruals up to one tenth of an
inch possible. Road condns over Cntrl AR wl lkly deteriorate quickly
as well w/ mixed precip leading to icy condns, and by this
evng, travel could become difficult and hazardous.

Acrs Srn AR, cold rain is expected initially, particularly over far
Srn AR, w/ mixed precip including freezing rain to sleet ensuing by
later this aftn to evng. Light sleet accumulations up to one inch,
and ice accruals from one tenth of an inch, to near two tenths of an
inch are expected, and wl lkly impact area roads and bridges quickly
by this evng. Over S/Wrn AR, there is some moderate confidence for
slightly higher ice accruals near one quarter inch in the higher
terrain of the Ouachita Mountains, which could result in some minor
damage to vegetation.

Winter precip is lkly to continue acrs the state thru the overnight
PD tonight, w/ precip covg quickly tapering off fm W to E near
daybreak Wed mrng. In the wake of precip, Arctic air wl be spilling
into the FA, w/ the first of a few consecutive bitterly cold mrngs
expected on Wed.

Area temps acrs Nrn AR wl lkly fall to single digits to near zero in
some spots. Cntrl to Srn AR should see temps in the mid teens to low
20s. Hazardous wind chill values wl accompany this cold on Wed mrng,
w/ WC values falling to -5 to -10 degrees acrs Nrn AR, and WC values
in the single digits elsewhere over Cntrl to Srn AR thru Wed mrng. A
Cold Weather Advisory wl be in place over much of the state, late
tonight thru Wed mrng. Bitter cold is set to continue into the long
term PD, and wl lkly keep the winter precip that falls today in
place for a few days, and could possibly exacerbate fcst cold temps
due to a greater snow pack over Srn MO and Nrn AR.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 347 AM CST Tue Feb 18 2025

Thu still looks to the be coldest day of this winter season, with
the expansive arctic high centered over the central Plains States.
Fcst lows Thu mrng wl be near zero, or even a few degrees below zero
over north-central AR, with single digits and teens elsewhere. Of
course, these readings may be even lower depending on the amount of
snow cover. A number of record lows are in jeopardy, many dating
back to 2021.

Dangerous wind chill values are still expected acrs the FA as well
Thu mrng. Much of north AR wl see indices range from -5F to -15F,
central sections hovering near zero, and single digits south.

The sfc high wl cont to shift east of the area late this week and
over the weekend, taking the core of the arctic with it. This wl
allow for a moderating trend to commence over the Mid-South. Models
cont to show a storm system passing to the south of AR Sat night and
early Sun. Kept low PoPs (20%) acrs southern AR, per the more
consistent ECMWF solution. Wl cont to monitor trends in the coming
days.

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM CST Tue Feb 18 2025

VFR conds this mrng wl start to deteriorate fm the west starting
later this mrng, as a variety of precip types overspread the FA.
Expect snow acrs north AR for this event, with some PL mixed in at
the onset. A mixture of rain, freezing rain and sleet wl be common
over central AR, with mainly rain over southeast areas where sfc
temps wl be abv freezing for most of the day. Precip chcs wl taper
off fm the west overnight, followed by mainly MVFR ceilings toward
the end of the PD.

&&

.CLIMATE...
Issued at 347 AM CST Tue Feb 18 2025

Record Lows for Feb 20: 	Record 			Forecast Low

Harrison                    12 in 2021          -1
Hot Springs                 14 in 2021          10
Little Rock (Adams Field)    9 in 2021          11
N Little Rock (NWS)         17 in 2021          10
Monticello                  15 in 1978          14
Mountain Home               16 in 2006           2
Russellville                10 in 2021           8
Searcy                       5 in 2021           7

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 AM CST Wednesday for ARZ004>008-
014>017-024-025-031>034-039-042>047-103-112-113-121>123-203-212-
213-221>223-313.

Cold Weather Advisory from 3 AM to 11 AM CST Wednesday for
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.

Winter Weather Advisory until 6 AM CST Wednesday for ARZ052>057-
062>069-130-137-138-140-141-230-237-238-240-241-340-341.

&&

SHORT TERM...72
LONG TERM/CLIMATE...44
AVIATION...44
Hazardous weather outlook, Feb 18, 3:58 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
358 AM CST Tue Feb 18 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-191000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
358 AM CST Tue Feb 18 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Through the day today, winter weather is expected to spread across
the state, bringing significant snowfall to most of northern
Arkansas, and mixed precipitation including snow, sleet, and
freezing rain to central and Southern Arkansas.

Road and travel conditions are expected to deteriorate quickly
through the day as winter precipitation expands in coverage, and
could result in very hazardous and slippery road conditions.

Light to moderate freezing rain across southwestern to southern
central Arkansas later today and tonight could result in
hazardous ice accumulations that could lead to damaged vegetation
and treacherous roads as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wednesday and through the end of the work week, significantly colder
air is forecast across the state, with hazardous cold expected
Wednesday through Friday mornings. Moderating temperatures are
expected over the weekend. No other hazardous weather is
expected through the period.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

72/44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 winter storm, 7 winter weather, 1 ice storm. Local standard time, as filed.

Winter Storm, Boone County Except Southwest

When
February 18, 7:53 AM CST to February 19, 1:53 AM CST
Where
Boone County Except Southwest forecast zone
Reported by
Official NWS Observations
Coordinates
36.309, -93.091 (the zone’s center; the record gives no point)

Snow was measured at 7.0 inches at the Boone County Airport.

Winter Storm, Central and Southern Scott County

When
February 18, 8:30 AM CST to February 19, 1:00 AM CST
Where
Central and Southern Scott County forecast zone
Reported by
COOP Observer
Coordinates
34.861, -94.063 (the zone’s center; the record gives no point)

Sleet was measured at 0.5 inches near Waldron.

Winter Storm, Baxter

When
February 18, 9:53 AM CST to February 19, 2:53 AM CST
Where
Baxter forecast zone
Reported by
Public
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Snow was measured at 7.0 inches near Spring Lake Estates.

Winter Storm, Marion

When
February 18, 9:56 AM CST to February 19, 2:56 AM CST
Where
Marion forecast zone
Reported by
CoCoRaHS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Snow was measured at 5.0 inches near Bruno.

Winter Storm, Newton County Higher Elevations

When
February 18, 10:00 AM CST to February 19, 2:30 AM CST
Where
Newton County Higher Elevations forecast zone
Reported by
COOP Observer
Coordinates
35.920, -93.218 (the zone’s center; the record gives no point)

Snow was measured to a depth of 5.0 inches in Jasper.

Winter Storm, Newton County Lower Elevations

When
February 18, 10:00 AM CST to February 19, 2:30 AM CST
Where
Newton County Lower Elevations forecast zone
Reported by
CoCoRaHS
Coordinates
35.920, -93.218 (the zone’s center; the record gives no point)

Snow was measured at a depth of 4.8 inches 4 miles southeast of Jasper.

Winter Storm, Western and Northern Logan County

When
February 18, 11:00 AM CST to February 19, 1:30 AM CST
Where
Western and Northern Logan County forecast zone
Reported by
COOP Observer
Coordinates
35.215, -93.716 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 1.0 inch in Subiaco and Caulksville.

Winter Storm, Searcy County Lower Elevations

When
February 18, 11:15 AM CST to February 19, 4:30 AM CST
Where
Searcy County Lower Elevations forecast zone
Reported by
COOP Observer
Coordinates
35.911, -92.699 (the zone’s center; the record gives no point)

Snow was measured to a depth of 4.3 inches in Gilbert.

Winter Storm, Northwest Searcy County Higher Elevations

When
February 18, 11:15 AM CST to February 19, 4:30 AM CST
Where
Northwest Searcy County Higher Elevations forecast zone
Reported by
CoCoRaHS
Coordinates
35.911, -92.699 (the zone’s center; the record gives no point)

Snow was measured at 4.0 inches near Saint Joe.

Winter Storm, Eastern, Central and Southern Searcy County Higher Elevations

When
February 18, 11:15 AM CST to February 19, 4:30 AM CST
Where
Eastern, Central and Southern Searcy County Higher Elevations forecast zone
Reported by
COOP Observer
Coordinates
35.911, -92.699 (the zone’s center; the record gives no point)

Snow was measured to a depth of 6.5 inches in Witts Spring.

Winter Storm, Fulton

When
February 18, 11:30 AM CST to February 19, 3:00 AM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Snow was measured to a depth of 4.0 inches at Salem.

Winter Storm, Southern Pope County

When
February 18, 11:53 AM CST to February 19, 2:53 AM CST
Where
Southern Pope County forecast zone
Reported by
CoCoRaHS
Coordinates
35.448, -93.034 (the zone’s center; the record gives no point)

Sleet and snow was measured at 1.5 inches near Caglesville.

Winter Storm, Conway

When
February 18, 11:53 AM CST to February 19, 3:05 AM CST
Where
Conway forecast zone
Reported by
COOP Observer
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 2.0 inches near Center Ridge.

Winter Storm, Yell County Excluding Northwest

When
February 18, 12:30 PM CST to February 19, 2:00 AM CST
Where
Yell County Excluding Northwest forecast zone
Reported by
COOP Observer
Coordinates
35.003, -93.411 (the zone’s center; the record gives no point)

Snow and sleet was measured at 2.0 inches in Dardanelle.

Winter Storm, Van Buren County Higher Elevations

When
February 18, 12:30 PM CST to February 19, 6:35 AM CST
Where
Van Buren County Higher Elevations forecast zone
Reported by
CoCoRaHS
Coordinates
35.581, -92.516 (the zone’s center; the record gives no point)

Sleet and snow was measured at 1.5 inches 8 miles northwest of Clinton.

Winter Storm, Faulkner

When
February 18, 12:35 PM CST to February 19, 3:15 AM CST
Where
Faulkner forecast zone
Reported by
CoCoRaHS
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 1.1 inches in Conway.

Winter Weather, Southeast Van Buren County

When
February 18, 12:45 PM CST to February 19, 6:35 AM CST
Where
Southeast Van Buren County forecast zone
Reported by
Public
Coordinates
35.581, -92.516 (the zone’s center; the record gives no point)

Snow was measured in Fairfield Bay at a depth of 3.0 inches.

Winter Storm, Pulaski

When
February 18, 12:53 PM CST to February 19, 4:28 AM CST
Where
Pulaski forecast zone
Reported by
NWS Employee
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 2.0 inches in Gibson.

Winter Weather, Stone

When
February 18, 1:05 PM CST to February 19, 6:00 AM CST
Where
Stone forecast zone
Reported by
COOP Observer
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Snow was measured at 3.0 inches near Mountain View.

Winter Weather, Izard

When
February 18, 1:15 PM CST to February 19, 4:30 AM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Snow was measured at 3.0 inches in Calico Rock and Melbourne.

Winter Storm, Cleburne

When
February 18, 1:15 PM CST to February 19, 7:15 AM CST
Where
Cleburne forecast zone
Reported by
COOP Observer
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 1.5 inches in Heber Springs.

Winter Weather, Garland

When
February 18, 1:22 PM CST to 8:53 PM CST
Where
Garland forecast zone
Reported by
ASOS
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

The Hot Springs Memorial Airport ASOS measured 0.15 inches of ice accretion due to freezing rain.

Winter Storm, Lonoke

When
February 18, 1:30 PM CST to February 19, 4:15 AM CST
Where
Lonoke forecast zone
Reported by
NWS Employee
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 1.5 inches in Cabot.

Winter Storm, Sharp

When
February 18, 1:35 PM CST to February 19, 5:20 AM CST
Where
Sharp forecast zone
Reported by
COOP Observer
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Snow was measured at 4.0 inches in Hardy.

Winter Storm, Saline

When
February 18, 1:35 PM CST to 9:35 PM CST
Where
Saline forecast zone
Reported by
COOP Observer
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Sleet was measured at 1.0 inch near Benton.

Ice Storm, Polk County Lower Elevations

When
February 18, 1:35 PM CST to 4:15 PM CST
Where
Polk County Lower Elevations forecast zone
Reported by
ASOS
Coordinates
34.486, -94.228 (the zone’s center; the record gives no point)

The Mena Intermountain Airport ASOS measured 0.25 inches of ice accretion due to freezing rain.

Winter Storm, Independence

When
February 18, 1:38 PM CST to February 19, 7:56 AM CST
Where
Independence forecast zone
Reported by
CoCoRaHS
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Sleet and snow was measured at 2.3 inches at and near Batesville.

Winter Weather, Southern Pope County

When
February 18, 1:41 PM CST to 6:25 PM CST
Where
Southern Pope County forecast zone
Reported by
ASOS
Coordinates
35.448, -93.034 (the zone’s center; the record gives no point)

The Russellville ASOS measured 0.09 inches of ice accretion due to freezing rain.

Winter Weather, Pulaski

When
February 18, 1:44 PM CST to 7:53 PM CST
Where
Pulaski forecast zone
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

The Little Rock ASOS measured 0.09 inches of ice accretion due to freezing rain.

Winter Storm, Lawrence

When
February 18, 1:50 PM CST to February 19, 6:00 AM CST
Where
Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Snow was measured at 4.5 inches in Hoxie.

Winter Storm, White

When
February 18, 1:56 PM CST to February 19, 3:56 AM CST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Sleet, with some snow, was measured at 1.5 inches just south and east of Searcy.

Winter Storm, Prairie

When
February 18, 2:00 PM CST to February 19, 4:30 AM CST
Where
Prairie forecast zone
Reported by
CoCoRaHS
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Sleet and some snow was measured at 1.0 inch in Biscoe.

Winter Storm, Jackson

When
February 18, 3:54 PM CST to February 19, 7:54 AM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Sleet and snow was measured at a depth of 2.8 inches in Newport.

Winter Weather, Jefferson

When
February 18, 5:53 PM CST to February 19, 12:22 AM CST
Where
Jefferson forecast zone
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

The Pine Bluff ASOS measured 0.10 inches of ice accretion due to freezing rain.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249914, 1249878, 1249918, 1249833, 1249828, 1249830, 1249816, 1249822, 1249827, 1249867, 1249861, 1249819, 1249870, 1249812, 1249817, 1249863, 1249820, 1249825, 1249818, 1249851, 1249875, 1249925, 1249836, 1249821, 1249824, 1249923, 1249858, 1249920, 1249921, 1249844, 1249815, 1249826, 1249847, 1249924.